Alert archive / Washington / Special Weather Statements in 2021
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jun 13, 2021, 10:13 PM PDT for Ferry County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 10:13 PM PDT (05:13 UTC)
- Expired
- Jun 13, 2021, 10:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
County Ferry County, WA
The radar
The Spokane radar (KOTX), 125 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
572 WWUS86 KOTX 140513 SPSOTX Special Weather Statement National Weather Service Spokane WA 1013 PM PDT Sun Jun 13 2021 WAZ038-043-140545- Okanogan Valley WA-Okanogan Highlands WA- 1013 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 1012 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Nespelem Community, or 24 miles east of Omak, moving northeast at 50 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Republic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4823 11894 4838 11925 4874 11883 4853 11845 TIME...MOT...LOC 0512Z 220DEG 45KT 4836 11899 $$ JCLEV
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 9:56 PM PDT, 17 minutes earlier.
Area forecast discussion, Jun 13, 9:56 PM PDT, 17 minutes before
Area Forecast Discussion National Weather Service Spokane WA 956 PM PDT Sun Jun 13 2021 .SYNOPSIS... There will be an increasing chance for showers and thunderstorms through Tuesday, as system approaches and then moves through the region. A few storms could become strong, producing gusty winds and brief heavy rain. By Wednesday, the Inland Northwest should see a significant drying and warming trend, lasting at least to the end of the work week. The forecast by the weekend is somewhat uncertain with a small chance of showers or thunderstorms near the Canadian Border and perhaps a little cooling. && .DISCUSSION... Thunderstorms going pretty much as expected. Rain cooled air over the Cascades has stabilized the atmosphere too much for thunderstorms. Instead the storms have been firing east of the Cascade rain, tracking northward at 50 mph, with brief heavy downpours. There have also been storms in Stevens county, one of which became severe earlier this evening. Expect the storm activity to die off around 1 am. Then get ready for the next round of storms tomorrow night. RJ && .AVIATION... 06Z TAFS: Thunderstorms will continue in central Washington until about 09Z. After that expect occasional showers in the area overnight, but too low of a probability to include in any TAF. Showers will be most numerous in the Cascades and continue through the day on Monday, mainly west of Wenatchee. Stronger thunderstorms are expected late Monday night across the region. RJ && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 84 56 70 45 73 / 20 10 60 50 10 0 Coeur d'Alene 58 83 57 68 47 72 / 10 10 50 60 20 0 Pullman 57 81 52 68 43 71 / 10 10 50 50 20 0 Lewiston 65 91 63 76 51 80 / 10 10 50 50 20 0 Colville 55 87 52 73 42 76 / 30 20 60 60 30 0 Sandpoint 58 84 57 68 46 71 / 20 20 50 70 40 0 Kellogg 60 85 58 66 48 70 / 10 10 40 60 30 0 Moses Lake 62 83 57 78 47 80 / 30 10 30 20 0 0 Wenatchee 63 78 57 75 50 79 / 60 20 20 20 10 0 Omak 62 81 57 79 48 80 / 60 30 30 30 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 13, 4:48 AM PDT, 17 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 448 AM PDT Sun Jun 13 2021 WAZ034-035-038-041>044-141200- Moses Lake Area-Upper Columbia Basin-Okanogan Highlands- Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley- Waterville Plateau- 448 AM PDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop Sunday evening over Central Washington. A few storms could become strong producing frequent lightning, wind gusts in excess of 40 mph, brief heavy rain, and possible hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-036-037-141200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains- 448 AM PDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are possible over Eastern Washington and North Idaho Monday night into Tuesday. Some storms may become strong producing frequent lightning, gusty winds, brief heavy rain, and possible hail.
In the hours before
Special weather statement, Jun 13, 8:48 PM PDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Spokane WA 848 PM PDT Sun Jun 13 2021 WAZ037-140415- Northeast Mountains WA- 848 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near Colville, or 48 miles northwest of Priest River, moving north at 60 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Colville, Northport, Marble, Orin and Arden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750 TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778 JCLEV
Special weather statement, Jun 13, 9:00 PM PDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Spokane WA 900 PM PDT Sun Jun 13 2021 WAZ038-042-043-140430- East Slopes Northern Cascades WA-Okanogan Valley WA- Okanogan Highlands WA- 900 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 859 PM PDT, Doppler radar was tracking a strong thunderstorm near Brewster, or 18 miles southwest of Omak, moving north at 70 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Omak, Okanogan, Brewster, North Omak, Riverside, Conconully, Loup Loup Campground, Monse, Salmon Meadows Campground, Malott, Loup Loup Pass, Alder Campground and Synarep. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4800 11962 4818 12003 4878 11983 4864 11919 TIME...MOT...LOC 0359Z 193DEG 60KT 4820 11979 JCLEV
Special weather statement, Jun 13, 9:16 PM PDT, 57 minutes before
Special Weather Statement National Weather Service Spokane WA 916 PM PDT Sun Jun 13 2021 WAZ041>044-140445- East Slopes Northern Cascades WA-Waterville Plateau WA- Wenatchee Area WA-Okanogan Valley WA- 916 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 916 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Chelan, or 34 miles northeast of Wenatchee, moving north at 75 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bridgeport, Brewster, Pateros, Mansfield, Nilles Corner, Withrow, Farmer, Azwell and Monse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4758 11968 4763 11997 4827 11986 4810 11924 TIME...MOT...LOC 0416Z 196DEG 64KT 4775 11977 JCLEV
Special weather statement, Jun 13, 9:34 PM PDT, 39 minutes before
Special Weather Statement National Weather Service Spokane WA 934 PM PDT Sun Jun 13 2021 WAZ038-042-043-140515- East Slopes Northern Cascades WA-Okanogan Valley WA- Okanogan Highlands WA- 934 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 934 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Tonasket, or 15 miles northeast of Omak, moving north at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oroville, Tonasket, North Omak, Ferry, Wauconda, Cordell, Sitzmark Hill, Chesaw, Havillah, Lost Lake Campground, Bonaparte Lake Campground, Molson, Toroda, Ellisforde and Synarep. LAT...LON 4900 11856 4836 11927 4866 11965 4900 11950 TIME...MOT...LOC 0434Z 195DEG 30KT 4859 11932 JCLEV
Special weather statement, Jun 13, 9:47 PM PDT, 26 minutes before
Special Weather Statement National Weather Service Spokane WA 947 PM PDT Sun Jun 13 2021 WAZ035-038-043-044-140515- Waterville Plateau WA-Upper Columbia Basin WA-Okanogan Valley WA- Okanogan Highlands WA- 947 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 946 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Nespelem Community, or 23 miles southeast of Omak, moving northeast at 65 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Omak, Okanogan, Brewster, Nespelem Community, North Omak, Nespelem, Disautel, Nilles Corner and Monse. LAT...LON 4793 11927 4809 11978 4851 11947 4831 11874 TIME...MOT...LOC 0446Z 217DEG 56KT 4810 11933 JCLEV
Special weather statement, Jun 13, 10:13 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Spokane WA 1013 PM PDT Sun Jun 13 2021 WAZ038-043-140545- Okanogan Valley WA-Okanogan Highlands WA- 1013 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 1012 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Nespelem Community, or 24 miles east of Omak, moving northeast at 50 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Republic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4823 11894 4838 11925 4874 11883 4853 11845 TIME...MOT...LOC 0512Z 220DEG 45KT 4836 11899 JCLEV
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:31 PM PDT | Special Weather Statement | OTX | Stevens | 44 min |
| Jun 13, 7:45 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 30 min |
| Jun 13, 7:50 PM PDT | Special Weather Statement | OTX | Douglas | 40 min |
| Jun 13, 8:10 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 65 min |
| Jun 13, 8:29 PM PDT | Special Weather Statement | OTX | Douglas | 31 min |
| Jun 13, 8:48 PM PDT | Special Weather Statement | OTX | Stevens | 27 min |
| Jun 13, 9:00 PM PDT | Special Weather Statement | OTX | Okanogan | 30 min |
| Jun 13, 9:16 PM PDT | Special Weather Statement | OTX | Douglas | 29 min |
| Jun 13, 9:34 PM PDT | Special Weather Statement | OTX | Ferry | 41 min |
| Jun 13, 9:47 PM PDT | Special Weather Statement | OTX | Okanogan | 28 min |
| Jun 13, 10:38 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 13, 11:15 PM PDT | Special Weather Statement | OTX | Okanogan | 30 min |
Nearby
Special Weather Statements in Washington, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.